MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5990015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a piece of the ventralight st w/ echo 2 positioning frame broke off when removed through an 8mm trocar.Note, the recommended trocar size per the ifu for product code 5990015 is 12mm.Photos provided show the frame with a section missing and a second photo shows the detached portion.The surgeon reports concern that fragments could be left in the patient, in review of the photos provided it appears all of the echo 2 ps was removed from the patient.As the sample was not returned for evaluation a definitive conclusion cannot be made, however it is possible that the issue presented due to the use of a trocar smaller than the recommended size.Per the instructions-for-use (ifu) provided with the device, instructs the user to "insert into the abdomen through the recommended minimum trocar or trocar incision site.Never force the device through the trocar.If the device will not easily deploy down the trocar, remove the trocar and insert through the next largest available size trocar or through the trocar incision site and reinsert trocar.¿ and ¿note: the echo 2¿ positioning system frame is designed to separate into one strand when removed.It is recommended that the frame is removed from the same size trocar through which it was inserted.Review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in october 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
As reported, during a robotic ventral hernia repair procedure, a ventralight st w/ echo 2 positioning system was used.After fixating the mesh and removing the positioning frame through the 8mm trocar it was noted that a piece of the frame broke/tore off.The surgeon found the piece resting on top of the bowel and it was removed with no injury to the patient.As reported the surgeon had trouble locating the broken piece and had concern of fragments still in the abdomen.Reportedly it was unclear to the user if the positioning system was accidentally cut during removal.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18314732
Report Number1213643-2023-00487
Device Sequence Number6690085
Product Code FTL
UDI-Device Identifier00801741130991
UDI-Public(01)00801741130991
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Catalogue Number5990015
Device Lot NumberHUHV0895
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown